Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Values of Gauss maps of complete minimal surfaces in $ {\mathbb{R}}^{m}$ on annular ends

Authors: Lu Jin and Min Ru
Journal: Trans. Amer. Math. Soc. 359 (2007), 1547-1553
MSC (2000): Primary 53C42; Secondary 32H30
Published electronically: September 12, 2006
MathSciNet review: 2272139
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ M$ be a complete minimal surface in $ {\mathbb{R}}^{m}$ and let $ A$ be an annular end of $ M$ which is conformal to $ \{z~\vert~ 0 < 1/r<\vert z\vert<r\}$, where $ z$ is the conformal coordinate. Let $ G$ be the generalized Gauss map of $ M$. We show that $ G(A)$ must intersect every hyperplane in $ {\mathbb{P}}^{m-1}({\mathbb{C}})$, with the possible exception of $ m(m+1)/2$ hyperplanes in general position.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 53C42, 32H30

Retrieve articles in all journals with MSC (2000): 53C42, 32H30

Additional Information

Lu Jin
Affiliation: Department of Mathematics, Fudan University, Shanghai, People’s Republic of China

Min Ru
Affiliation: Department of Mathematics, University of Houston, Houston, Texas 77204

Received by editor(s): March 9, 2004
Received by editor(s) in revised form: January 14, 2005
Published electronically: September 12, 2006
Additional Notes: The first author was supported by the National Natural Science Foundation of China (No. 10271029). The second author was supported in part by NSA under grant number H98230-05-1-0042.
Article copyright: © Copyright 2006 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society